Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 8:13 PM EDT for Taliaferro County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 8:13 PM EDT (00:13 UTC)
- Expired
- Jul 8, 2017, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WWUS82 KFFC 090013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT SAT JUL 8 2017
GAZ050-051-061-090045-
Taliaferro GA-Hancock GA-Greene GA-
813 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN HANCOCK AND
EASTERN GREENE COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was over Robinson, or near
Crawfordville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Crawfordville, White Plains, Siloam, Sharon, Robinson, Lyneville,
Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3352 8281 3352 8282 3350 8283 3347 8287
3346 8286 3340 8291 3350 8311 3365 8295
3364 8290 3362 8288 3364 8287 3362 8276
3361 8275 3361 8274
TIME...MOT...LOC 0013Z 278DEG 13KT 3356 8300
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 8, 7:43 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 743 PM EDT Sat Jul 8 2017 .SHORT TERM /Tonight through Sunday Night/... Current radar loop shows showers and isolated Thunderstorms developing across the CWA this afternoon. The main line of storms associated with the frontal boundary is located NE to SW just north of the ATL area. For today and Sunday afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. The better instability moves south tomorrow along with the frontal boundary and the associated storms. Expect some storms to become strong to severe mainly north today and central Sun as the frontal boundary sinks into south Ga through Monday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Temperatures will remain near normal through the period. 01 LONG TERM /Monday through Saturday/... No major changes to the extended forecast needed. Old frontal boundary will continue across portions of central Georgia through the early part of next week. Even though the boundary should be very weak and a trough by this time, a convergence zone will remain. In addition, a shear axis aloft will remain situated just near the boundary. The slightly drier airmass across northern GA, north of the boundary, should begin to erode late Monday or early Tuesday. Typical summertime high humidities and hot temperatures will be the rule. Thunderstorms will have plenty of fuel to work with and are expected each afternoon and evening through the week. Heat Indices will begin to creep up near 100 degrees by the middle to late part of next week. Values may approach Heat Advisory criteria across the SE portion of the outlook area beginning Thursday. NListemaa && .AVIATION... 00Z Update... Overall weakening trend in the showers and thunderstorms over the last hour or so. Have a TEMPO going for all sites except CSG thru 01-02z. Thereafter could see a few lingering showers before clearing takes place. VFR conditions /aside from brief thunderstorms/ are expected for a good majority of the evening and overnight hours. Some patchy fog and isolated MVFR/IFR cigs are not completely out of the question around sunrise given the humid airmass...however confidence is too low to mention in the TAFs. A frontal boundary should keep northern sites dry tomorrow...with a PROB30 for TSRA covering CSG and MCN where the more unstable air will reside. Winds still on the west side...though could briefly flirt with slight NE around sunrise...but speeds should remain well below 10kts. //ATL Confidence...00Z Update... Low on MVFR/IFR cig and fog potential. High on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 89 / 60 10 20 20 Atlanta 72 88 71 88 / 50 10 10 20 Blairsville 64 82 63 85 / 70 5 5 10 Cartersville 69 88 66 89 / 60 5 5 10 Columbus 74 90 73 90 / 60 40 30 50 Gainesville 70 87 69 88 / 60 10 5 10 Macon 73 91 72 89 / 70 40 40 40 Rome 69 88 66 90 / 70 5 5 5 Peachtree City 70 89 69 88 / 50 20 10 20 Vidalia 74 92 74 90 / 70 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....17 AVIATION...Kovacik
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EDT Sat Jul 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A weak frontal boundary will sag south across much of north and central Georgia today. Afternoon and evening thunderstorms are expected to develop along and south of this boundary. Strong thunderstorms are likely, with a few becoming severe. The main hazards will be damaging winds, large hail and frequent lightning. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of showers and thunderstorms each day, favoring central Georgia Sunday and Monday, and most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values may approach 105 degrees in the southeast portion of the outlook area during the middle to late part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 8, 6:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT SAT JUL 8 2017
GAZ112-113-082315-
Toombs GA-Montgomery GA-
638 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND NORTHERN
MONTGOMERY COUNTIES UNTIL 715 PM EDT...
At 638 PM EDT...a strong thunderstorm was near Kibbee, or 7 miles
southeast of Soperton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown, Ponderosa,
Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3219 8220 3219 8263 3221 8263 3224 8264
3227 8264 3231 8265 3235 8241 3232 8236
3229 8235 3229 8228 3232 8224
TIME...MOT...LOC 2238Z 266DEG 15KT 3232 8248
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 8, 6:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT SAT JUL 8 2017
GAZ074-082315-
Washington GA-
649 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 715 PM EDT...
At 649 PM EDT...a strong thunderstorm was near Hebron, or 11 miles
west of Sandersville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Deepstep and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3286 8290 3292 8306 3293 8306 3295 8307
3297 8307 3297 8306 3299 8305 3300 8305
3302 8307 3303 8306 3306 8304 3308 8287
3297 8282
TIME...MOT...LOC 2249Z 275DEG 14KT 3299 8300
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 7:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT SAT JUL 8 2017
GAZ074-090045-
Washington GA-
741 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON COUNTY UNTIL
845 PM EDT...
At 740 PM EDT...thunderstorms with heavy rainfall continued over
western and central Washington county, including Sandersville and
areas to the west. 1.5 to 2.5 inches of rain has fallen so far and
an additional inch of rain is possible through 845 PM EDT.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Tennille, Deepstep and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3296 8273 3288 8304 3290 8305 3291 8305
3292 8306 3293 8306 3295 8307 3297 8307
3297 8306 3298 8305 3300 8305 3310 8281
TIME...MOT...LOC 2340Z 291DEG 11KT 3295 8298Special weather statement, Jul 8, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT SAT JUL 8 2017
GAZ047-090015-
Walton GA-
745 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALTON COUNTY UNTIL 815
PM EDT...
At 745 PM EDT...a strong thunderstorm was over Pannell, or 3 miles
southest of Monroe...moving east at 10 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Monroe, Good Hope, Ebenezer and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3372 8371 3380 8371 3382 8359 3376 8356
3370 8360
TIME...MOT...LOC 2345Z 270DEG 7KT 3377 8366
HAIL...0.88IN
WIND...50MPHLocal storm report, Jul 8, 7:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM NON-TSTM WND GST 2 NNW WATKINSVILLE 33.89N 83.42W
07/08/2017 M66 MPH OCONEE GA MESONET
MESONET STATION AFRG1, 1 NNW WATKINSVILLE.
&&Special weather statement, Jul 8, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT SAT JUL 8 2017
GAZ050-051-061-090045-
Taliaferro GA-Hancock GA-Greene GA-
813 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN HANCOCK AND
EASTERN GREENE COUNTIES UNTIL 845 PM EDT...
At 813 PM EDT...a strong thunderstorm was over Robinson, or near
Crawfordville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Crawfordville, White Plains, Siloam, Sharon, Robinson, Lyneville,
Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3352 8281 3352 8282 3350 8283 3347 8287
3346 8286 3340 8291 3350 8311 3365 8295
3364 8290 3362 8288 3364 8287 3362 8276
3361 8275 3361 8274
TIME...MOT...LOC 0013Z 278DEG 13KT 3356 8300
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:06 PM EDT | Flash Flood Warning | FFC | Washington, Wilkinson | 6 hr |
| Jul 8, 8:28 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 47 min |
| Jul 8, 8:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 8, 9:13 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 47 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jul 9, 6:48 PM EDT | Special Weather Statement | FFC | Upson | 27 min |
| Jul 9, 7:01 PM EDT | Special Weather Statement | FFC | Crawford | 29 min |
| Jul 9, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 42 min |
| Jul 9, 7:51 PM EDT | Special Weather Statement | FFC | Bibb | 24 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.